NA Digest Sunday, July 11, 2004 Volume 04 : Issue 28

Today's Editor:
Cleve Moler
The MathWorks, Inc.

Submissions for NA Digest:

Mail to

Information via e-mail about NA-NET: Mail to


From: Roland Freund <>
Date: Sun, 4 Jul 2004 18:19:21 -0700
Subject: Change of Address for Roland Freund

I have moved to UC Davis. My new coordinates:

mailing address:

Roland W. Freund
Department of Mathematics
University of California, Davis
One Shields Avenue
Davis, CA 95616

e-mail address:

phone: 530-752-1660
fax: 530-752-6635


From: Ruth Allewelt <>
Date: Mon, 5 Jul 2004 07:40:31 +0200
Subject: Fourth Edition of Book on Problem Solving with Maple and MATLAB


Solving Problems in Scientific Computing Using Maple and MATLAB
Gander, Walter; Hrebicek, Jiri (Eds.)

4th, expanded and rev. ed., 2004, XXII, 476 p. 161 illus., Softcover
ISBN: 3-540-21127-6


From: Jerzy Wasniewski <>
Date: Mon, 5 Jul 2004 10:05:18 +0200 (METDST)
Subject: PARA'04 Photos

Dear Para04'04 Participants,

We thank very much to Professor Ho Yeol Kwon from the Kangwon National
University, Electrical and Computer Engineering Department. Professor
Ho Yeol Kwon made many photos during the PARA'04 conference.

These photos are available at the PARA'04 URL

Please click the "Photos" in 11th line from the top.

On behalf of the PARA'04 Organizing Committee,

Jerzy Wasniewski


From: P. K. Jimack <>
Date: Mon, 5 Jul 2004 09:23:51 +0100 (BST)
Subject: PhD Studentship in Leeds, UK

A fully-funded PhD studentship is available at the University of Leeds
to work on a computational project entitled "A Phase-Field Model for
Simulating the Coupled Thermal-Chemical Solidification of Alloys". This is
a collaborative project between the Scientific Computing Group in the
School of Computing and the Institute of Materials. The emphasis of the
studentship is on the development and analysis of parallel algorithms for
the phase-field simulation of the rapid solidification of alloys under
non-isothermal conditions.

Applicants should have a good Bachelors or Masters degree in a Mathematical
or Physical science or an appropriate Engineering discipline. The
studentship is open to all European Community candidates and includes
payment of all fees plus a tax-free grant of 10500 UKP in the first year,
rising to 12000 UKP in years two and three. The closing date for
applications is August 4th 2004: please send a brief covering letter, a cv
(including details of two academic referees) and a completed application
form (available from to
Prof. Peter Jimack, School of Computing, University of Leeds, Leeds,
Ls2 9JT, UK.

Further details may be obtained from Dr Andrew Mullis (Institute of
Materials) or Professor Peter Jimack (School of Computing).


From: Logical Methods in CS <>
Date: Tue, 6 Jul 2004 00:42:20 +0200
Subject: New Journal, Logical Methods in Computer Science


Dear Colleague:

We are writing to inform you about a new open-access, online, refereed
journal: "Logical Methods in Computer Science". As an open-access
publication, the journal will be freely available on the web. This new
journal will be devoted to all theoretical and practical topics in
computer science related to logic in a broad sense. You can find the
homepage at

The journal will open to submissions on September 1, 2004.

It will be published under the auspices of The International Federation
for Computational Logic:
The journal will technically be published as an overlay of the Computing
Research Repository (CoRR), see

On the homepage you find a flier and a leaflet containing the basic
information about the new journal. We would appreciate your posting
and distributing the information, and encouraging potential authors to
submit to Logical Methods in Computer Science.

You may have heard about the various developments in the past couple of
years in regard to the Open Access movement, see, e.g.,:

and the link


at the jornal website. The open-access idea is that knowledge,
including scientific knowledge, should be widely and readily available
to society, in a stable and long-term form. The Internet and electronic
publishing provides an evident means to that end. Not unrelated are
concerns arising from the increasingly high prices charged commercially.

There are already a few open-access journals in Computer Science, e.g.: and

We are convinced that now is the time to start one in our area of logic
and computer science.

Yours Sincerely,

Jiri Adamek,
Gordon D. Plotkin,
Dana S. Scott
Moshe Y. Vardi


From: M.K. Kerimov <>
Date: Tue, 06 Jul 2004 17:54:44 +0400
Subject: Call for Papers, Computational Mathematics & Mathematical Physics

Dear colleagues,

Following the conference
"Applied geometry, grid generation and high
performance computing" and associated workshop dedicated to memory of
S.A. Ivanenko and N.A. Bobylev held June 28 - July 1, 2004 in Moscow
(see for details)
the editorial board of Computational Mathematics & Mathematical Physics
journal announces open call for papers for the special issue of
journal devoted to grid generation and related problems.

Deadline for paper submission is November 1, 2004. Papers are supposed
to go through standard reviewing procedure. Journal homepage is

Previous special issue of journal devoted to grid generation was
N.6 V.43 (2003)
where selected papers presented at the workshop
"Grid generation: theory and applications"
were published.

Papers can be sent directly to journal with a note "Geomgrid2004"
or can be sent to the conference e-mail:

ComMat & MatPhys vice-editor-in-chief
M.K. Kerimov


From: Dominique Chapelle <>
Date: Wed, 07 Jul 2004 18:16:21 +0200
Subject: Advanced School on A Posteriori Estimation

We are pleased to announce the CEA-EDF-INRIA School entitled
A posteriori estimation and output bound computation
September 20 - 23th, 2004
INRIA - Rocquencourt, France

ORGANIZER: Frederic HECHT (Paris 6 University)

Michel FORTIN (Laval University)
Christine BERNARDI (Paris 6 University)
Yvon MADAY (Paris 6 University)
Houman BOROUCHAKI (UTT and INRIA-Rocquencourt)
Bijan MOHAMMADI (Montpellier University)
Laurent GALLIMARD (ENS-Cachan)
Pascal FREY (Paris 6 University)

For more information, see



From: Science Direct <>
Date: Thu, 8 Jul 2004 06:36:11 -0400 (EDT)
Subject: Contents, Linear Algebra and its Applications

Linear Algebra and its Applications Volume 382, Pages 1-279 (1 May 2004)

Spectral problems for generalized Jacobi matrices, Pages 1-24
Maxim Derevyagin and Vladimir Derkach

Uniformly symmetrizable 3 x 3 matrices, Pages 25-38
Lorenzo Mencherini and Sergio Spagnolo

About two trigonometric matrices, Pages 39-59
G. Molteni

Confluent polynomial Vandermonde-like matrices: displacement structures, inversion
formulas and fast algorithm, Pages 61-82
Zheng-Hong Yang and Yong-Jian Hu

On the solution space of discrete time AR-representations over a finite time horizon,
Pages 83-116
N. P. Karampetakis

Caratheodory Fejer interpolation in the ball with mixed derivatives, Pages 117-133
D. Alpay and C. Dubi

Customizable triangular factorizations of matrices, Pages 135-154
Pengwei Hao

Numerical range circumscribed by two polygons, Pages 155-170
Hwa-Long Gau and Pei Yuan Wu

Non-separating cocircuits in binary matroids, Pages 171-178
Manoel Lemos

Groups of generalized Pascal matrices, Pages 179-194
Luis Verde-Star

Computing the automorphism group of a solvable Lie algebra, Pages 195-209
Bettina Eick

Dispersion matrix in balanced mixed ANOVA models, Pages 211-219
Jiming Jiang

Isolated points of spectrum of (p,k)-quasihyponormal operators, Pages 221-229
Kotaro Tanahashi, Atsushi Uchiyama and Muneo Ch

An elementary note on asymptotic properties of Toeplitz and multilevel Toeplitz matrices,
Pages 231-235
William F. Trench

Jordan elementary maps on rings, Pages 237-245
Pengtong Li and Wu Jing

Burnside's theorem: irreducible pairs of transformations, Pages 247-269
W. E. Longstaff

A note on the structure of algebraic curvature tensors, Pages 271-277
J. Carlos Diaz-Ramos and Eduardo Garcia-Rio

Linear Algebra and its Applications Volume 380, (15 March 2004)

Special section dedicated to the GAMM workshop Applied and Numerical Linear Algebra with
special emphasis on Numerical Methods for Structured and Random Matrices, Pages 1-2
Andreas Frommer, Volker Mehrmann and Reinhard Nabben

On doubly structured matrices and pencils that arise in linear response theory, Pages 3-51
Christian Mehl, Volker Mehrmann and Hongguo Xu

The behavior of symmetric Krylov subspace methods for solving Mx=(M-[gamma]I)v, Pages 53-71
V. Simoncini and M. Pennacchio

On finite dimension exchange algorithms, Pages 73-93
Holger Arndt

Generalized Hessenberg matrices, Pages 95-105
Miroslav Fiedler and Zdenk Vavin

A unified approach to fast image registration and a new curvature based registration
technique, Pages 107-124
Bernd Fischer and Jan Modersitzki

A note on the second largest eigenvalue of a tree with perfect matchings, Pages 125-134
Ji-Ming Guo and Shang-Wang Tan

Representability of convex sets by analytical linear inequality systems, Pages 135-150
Daniel A. Jaume and Ruben Puente

Generalization of Flanders' theorem to matrix triples, Pages 151-171
J. Gelonch and C. R. Johnson

On graphs with at most three Laplacian eigenvalues greater than or equal to two,
Pages 173-184
Miroslav Petrovi, Bojana Borovianin and Aleksandar Torgaev

Additive preservers of rank-additivity on the spaces of symmetric and alternate matrices,
Pages 185-198
Hong You and Xiao Min Tang

Inverse eigenproblems and associated approximation problems for matrices with generalized
symmetry or skew symmetry, Pages 199-211
William F. Trench

The N-matrix completion problem under digraphs assumptions, Pages 213-225
C. Mendes Araujo, Juan R. Torregrosa and Ana M. Urbano

A unified treatment for the matrix Stieltjes moment problem, Pages 227-239
Yong-Jian Hu and Gong-Ning Chen

Generic canonical form of pairs of matrices with zeros, Pages 241-251
Tat'yana N. Gaiduk and Vladimir V. Sergeichuk

Subresultants and locally nilpotent derivations, Pages 253-261
M'hammed El Kahoui

Some partial inverse eigenvalue problems: recovering diagonal entries of symmetric
matrices, Pages 263-270
D. Paul Phillips


From: Science Direct <>
Date: Sat, 10 Jul 2004 08:56:07 -0400 (EDT)
Subject: Contents, Nonlinear Analysis

Nonlinear Analysis Volume 58, Issues 3-4, Pages 245-488 (August 2004)

Periodic and subharmonic solutions for a class of superquadratic Hamiltonian systems,
Pages 245-258
Zeng-Qi Ou and Chun-Lei Tang

Contribution to the classification of minimal extensions, Pages 259-269
Felix Cabello Sanchez

Solvability of the Cauchy problem for infinite delay equations, Pages 271-297
Jin Liang and Ti-Jun Xiao

Monotonicity up to radially symmetric cores of positive solutions to nonlinear elliptic
equations: local moving planes and unique continuation in a non-Lipschitz case,
Pages 299-317
Jean Dolbeault and Patricio Felmer

Periodic solutions of the second-order differential equations with singularity,
Pages 319-331
Zaihong Wang

On the behaviour of [infin]-harmonic functions near isolated points, Pages 333-349
Tilak Bhattacharya

Revisiting fuzzy differential equations, Pages 351-358
T. Gnana Bhaskar, V. Lakshmikantham and Vasundhara Devi

Positive solutions of second-order differential equations, Pages 359-366
Erik Wahlen

Ambiguous loci of mutually nearest and mutually furthest points in Banach spaces,
Pages 367-377
Chong Li and Hong-Kun Xu

A universal infinite-dimensional modulus for normed spaces and applications, Pages 379-394
T. Dominguez Benavides and B. Gavira

Travelling wave solutions in a model for filtration combustion, Pages 395-415
Fathi Dkhil

A note on quenching for parabolic equations with dynamic boundary conditions, Pages 417-423
Joakim Petersson

Asymptotic expansion of the variational eigencurve for two-parameter simple pendulum-type
equations, Pages 425-440
Tetsutaro Shibata

Some remarks on the set of common fixed points of one-parameter semigroups of nonexpansive
mappings in Banach spaces with the Opial property, Pages 441-458
Tomonari Suzuki

Asymptotic behavior of large solutions to H-systems with perturbations, Pages 459-475
Futoshi Takahashi

An extension of Mawhin's continuation theorem and its application to boundary value
problems with a p-Laplacain, Pages 477-488
Weigao Ge and Jingli Ren


End of NA Digest